Wyoming, 2003

Hail in Wyoming, July 11, 2003

July 11, 2003 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 11, 1:00 PM MST, 3 hours 58 minutes earlier.

Area forecast discussion, Jul 11, 1:00 PM MST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
200 PM MDT FRI JUL 11 2003

.SHORT TERM...NORTHWEST FLOW WILL CONTINUE ALOFT OVER THE CWA
TONIGHT AND SATURDAY AS UPPER HIGH BUILDS OVER THE FOUR CORNERS.  A
WEAK WAVE WILL MOVE ACROSS THE FORECAST AREA SATURDAY.  AT THE
SURFACE...EASTERLY WINDS WILL OCCUR ACROSS MUCH OF THE AREA TONIGHT
AS SURFACE HIGH MOVES INTO THE NORTHERN PLAINS.  ON SATURDAY...THE
SURFACE WINDS WILL BECOME SOUTHERLY...EAST OF THE MOUNTAINS.  LOW
AND MID LEVEL MOISTURE WILL INCREASE THIS EVENING AND TONIGHT ACROSS
SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE WITH THE EASTERLY
WINDS...BUT AIRMASS WILL DRY OUT DURING THE DAY SATURDAY.  LIS WILL
BE 0 TO -3 LATE THIS AFTERNOON AND EVENING ACROSS SOUTHEAST WYOMING
AND THE NEBRASKA PANHANDLE.  WILL MENTION ISOLATED SHOWERS AND
THUNDERSTORMS ACROSS SOUTHEAST WYOMING THIS EVENING...WITH SCATTERED
SHOWERS AND THUNDERSTORMS IN THE PANHANDLE.  WITH THE COOLER
TEMPERATURES TODAY...AND LACK OF A SIGNIFICANT TRIGGER...DO NOT
BELIEVE ANY OF THE STORMS WILL BE SEVERE.  TEMPERATURES WILL BE
WARMER ON SATURDAY...AND THEREFORE...AIRMASS WILL BECOME MORE
UNSTABLE. HOWEVER...MOISTURE DECREASES...SO WENT WITH ISOLATED
SHOWERS AND THUNDERSTORMS AGAIN FOR SATURDAY AFTERNOON...MAINLY EAST
OF THE MOUNTAINS.

.LONG TERM...THE AIRMASS DRIES OUT SATURDAY AND SUNDAY AS THE UPPER
RIDGE REBUILDS OVER THE GREAT BASIN.  WITH THE UPPER RIDGE SLIGHTLY
FURTHER WEST THE FIRST HALF OF NEXT WEEK...EXPECT TEMPERATURES TO
RANGE NEAR NORMAL THROUGH WEDNESDAY.  LIMITED LOW LEVEL MOISTURE
WILL BE AVAILABLE FROM TUESDAY THROUGH FRIDAY...ENOUGH TO PRODUCE
SCATTERED THUNDERSTORMS MOST AFTERNOONS AND EVENINGS EAST OF THE
DIVIDE...ESPECIALLY WHEN SUPPORTED BY WEAK UPPER LEVEL VORT CENTERS.
THE BEST CHANCE FOR RAIN WOULD APPEAR TO BE TUESDAY EVENING AND
NIGHT. THE UPPER RIDGE SHIFTS EAST THURSDAY BRINGING ABOVE NORMAL
TEMPERATURES BACK INTO THE CWA THURSDAY AND FRIDAY WITH SCATTERED
THUNDERSTORMS POSSIBLE BOTH AFTERNOONS AND INTO THE EVENING HOURS.

.CYS...
WY...NONE.
NE...NONE.

KMD/DCC
Hazardous weather outlook, Jul 11, 9:13 AM MST, 7 hours 45 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-121100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1013 AM MDT FRI JUL 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

EASTERLY...UPSLOPE SURFACE WINDS WILL POOL MOISTURE ALONG THE
SOUTHEAST WYOMING MOUNTAINS TODAY.  SLIGHT INSTABILITY WILL DEVELOP
OVER THE SOUTHEAST WYOMING PLAINS AND SOUTHERN NEBRASKA PANHANDLE
THIS AFTERNOON.  A FEW THUNDERSTORMS WILL LIKELY DEVELOP IN THIS
AREA...BUT DUE TO WARM TEMPERATURES ALOFT...THE STORMS ARE NOT
EXPECTED TO REACH SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SOME MOISTURE AND INSTABILITY WILL LINGER IN SOUTHEAST WYOMING AND
THE WESTERN NEBRASKA PANHANDLE SATURDAY.  MORE WIDELY SCATTERED LATE
DAY THUNDERSTORMS ARE EXPECTED.  DRY WEATHER WILL RETURN SUNDAY AND
GENERALLY PERSIST THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IN NOT ANTICIPATED LATE THIS AFTERNOON AND
EVENING.

COX/KMD

The radar

The Cheyenne radar (KCYS), 22 km away, was scanning. The volume nearest the first event began at 23:55 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Laramie

When
July 11, 4:58 PM MST to 5:03 PM MST
Where
Laramie County, 15 mi NNE of Cheyenne
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.333, -104.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368833.